Alert archive / Florida / River Flood Warnings in 2016
River Flood Warning 5, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Jan 28, 2016, 9:30 PM EST for Sarasota County, Florida. It took effect at Jan 31, 2016, 7:00 AM EST. It was in force for 60 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 28, 2016, 9:30 PM EST (02:30 UTC)
- In effect from
- Jan 31, 2016, 7:00 AM EST
- Expired
- Feb 2, 2016, 7:00 PM EST
- In force
- 60 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sarasota County, FL
The radar
The Tampa radar (KTBW), 54 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Myakka River at Myakka River State Park (MKCF1). The gauge peaked at 6.91 ft at Feb 2, 2016, 10:00 AM EST.
- Action stage
- 6.5 ft
- Minor stage
- 7 ft
- Moderate stage
- 8.5 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02298830, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
694
WGUS42 KTBW 290230
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
930 PM EST THU JAN 28 2016
...The National Weather Service in Tampa Fl has issued a Flood Warning for the
following rivers...
Myakka River At Myakka River State Park
.RECENT RAINS HAVE CAUSED THE RIVER TO RISE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC115-291530-
/O.NEW.KTBW.FL.W.0005.160131T1200Z-160203T0000Z/
/MKCF1.1.ER.160131T1200Z.160201T1200Z.160202T1800Z.NO/
930 PM EST THU JAN 28 2016
The National Weather Service in Tampa Fl has issued a
* Flood Warning for
The Myakka River At Myakka River State Park
* From Sunday morning until Tuesday evening.
* At 09 PM Thursday the stage was...6.5 feet.
* Minor flooding is forecast.
* Flood stage is 7.0 feet.
* The river is forecast to rise above flood stage by Sunday morning and continue
to rise to near 7.2 feet by Monday early afternoon.the river is expected to
fall below flood stage by Tuesday early afternoon.
* Impact...at 8.0 feet...The main road at Myakka State Park floods.
* Impact...at 7.0 feet...Trails, picnic areas, and parking lots at Myakka State
Park flood.
* Flood history...This crest compares to a previous crest of 7.2 feet on Dec 28
2002.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Myakka
Myakka Rive 7 6.5 Thu 09 PM 6.7 7.0 7.2 7.0 MSG
&&
LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226
$$5 follow-up statements
281
WGUS82 KTBW 300140
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
840 PM EST FRI JAN 29 2016
...The Flood Warning continues for the following rivers in Florida...
Myakka River At Myakka River State Park
.Recent heavy rain has elevated water levels on the Myakka River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC115-301440-
/O.CON.KTBW.FL.W.0005.160131T1200Z-160203T0000Z/
/MKCF1.1.ER.160131T1200Z.160201T0600Z.160202T1800Z.NO/
840 PM EST FRI JAN 29 2016
The Flood Warning continues for
The Myakka River At Myakka River State Park
* From Sunday morning through Tuesday evening.
* At 08 PM Friday the stage was 6.6 feet.
* Flood stage is 7 feet.
* The river is forecast to rise above flood stage by Sunday morning and continue
to rise to near 7.2 feet by early Monday morning. The river is expected to
fall below flood stage by Tuesday early afternoon.
* Impact...at 7 feet...Trails, picnic areas, and parking lots at Myakka State
Park flood.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Myakka
Myakka Rive 7 6.6 Fri 08 PM 6.7 7.0 7.2 7.0 6.8
&&
LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226
$$499
WGUS82 KTBW 301442
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
942 AM EST SAT JAN 30 2016
...The Flood Warning continues for the following rivers in Florida...
Myakka River At Myakka River State Park
.Recent heavy rain has elevated water levels on the Myakka River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC115-311442-
/O.EXT.KTBW.FL.W.0005.160201T0000Z-160202T1800Z/
/MKCF1.1.ER.160201T0000Z.160201T1200Z.160202T1200Z.NO/
942 AM EST SAT JAN 30 2016
The Flood Warning continues for
The Myakka River At Myakka River State Park
* From tomorrow evening through Tuesday afternoon.
* At 09 AM Saturday the stage was 6.7 feet.
* Flood stage is 7.0 feet.
* The river is forecast to rise above flood stage by tomorrow evening and
continue to rise to near 7.1 feet by Monday morning. The river is expected to
fall below flood stage by Tuesday morning.
* Impact...at 8.0 feet...The main road at Myakka State Park floods.
* Impact...at 7.0 feet...Trails, picnic areas, and parking lots at Myakka State
Park flood.
* Flood history...This crest compares to a previous crest of 9.0 feet on Sep 2
2015.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Myakka
Myakka Rive 7 6.7 Sat 09 AM 6.9 7.1 7.0 6.8 6.6
&&
LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226
$$848
WGUS82 KTBW 310202
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
902 PM EST SAT JAN 30 2016
...The Flood Warning has been extended for the following
rivers in Florida...
Myakka River At Myakka River State Park
.Recent heavy rain has elevated water levels on the Myakka River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC115-311502-
/O.EXT.KTBW.FL.W.0005.160201T0000Z-160202T1200Z/
/MKCF1.1.ER.160201T0000Z.160201T1800Z.160202T0600Z.NO/
902 PM EST SAT JAN 30 2016
...Flood Warning extended until Tuesday morning for...
The Myakka River At Myakka River State Park.
* through Tuesday morning.
* At 8 PM Saturday the stage was 6.7 feet and slowly rising.
* Flood stage is 7.0 feet.
* The river is forecast to rise above flood stage by sunday evening and
continue to rise to near 7.1 feet by Monday early afternoon. The river is
expected to fall below flood stage by early Tuesday morning.
* Impact...at 7.0 feet...Trails, picnic areas, and parking lots at Myakka State
Park flood.
* Flood history...This crest compares to a previous crest of 9.0 feet on Sep 2
2015.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Myakka
Myakka Rive 7 6.7 Sat 08 PM 6.8 7.0 6.9 6.7 6.6
&&
LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226
$$643
WGUS82 KTBW 311446
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
946 AM EST SUN JAN 31 2016
...The Flood Warning has been extended for the following
rivers in Florida...
Myakka River At Myakka River State Park
.Recent heavy rain will maintain elevated water levels on the Myakka River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC115-011446-
/O.EXT.KTBW.FL.W.0005.160201T1200Z-160202T0000Z/
/MKCF1.1.ER.160201T1200Z.160201T1200Z.160201T1800Z.NO/
946 AM EST SUN JAN 31 2016
...Flood Warning extended until Monday evening...
The Flood Warning continues for
The Myakka River At Myakka River State Park
* From tomorrow morning through Monday evening.
* At 09 AM Sunday the stage was 6.8 feet.
* Flood stage is 7.0 feet.
* The river is forecast to rise above flood stage by tomorrow morning and
continue to rise to near 7.0 feet by tomorrow early afternoon. The river is
expected to fall below flood stage by tomorrow early afternoon.
* Impact...at 8.0 feet...The main road at Myakka State Park floods.
* Impact...at 7.0 feet...Trails, picnic areas, and parking lots at Myakka State
Park flood.
* Flood history...This crest compares to a previous crest of 7.2 feet on Sep 9
2013.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Myakka
Myakka Rive 7 6.8 Sun 09 AM 7.0 6.9 6.7 6.6 6.4
&&
LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226
$$449
WGUS82 KTBW 010124
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
824 PM EST SUN JAN 31 2016
...The Flood Warning is cancelled for the following rivers in Florida...
Myakka River At Myakka River State Park
.The high water levels on the Myakka River will come close to its flood
stage but it is not expected to go past the 7.0 foot flood level.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC115-010154-
/O.CAN.KTBW.FL.W.0005.000000T0000Z-160202T0000Z/
/MKCF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
824 PM EST SUN JAN 31 2016
The Flood Warning is cancelled for
The Myakka River At Myakka River State Park
* At 7 PM Sunday the stage was 6.8 feet and beginning to crest.
* Flood stage is 7.0 feet.
* Impact...at 7.0 feet...Trails, picnic areas, and parking lots at Myakka State
Park flood.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Myakka
Myakka Rive 7 6.8 Sun 07 PM 6.9 6.8 6.7 6.6 6.4
&&
LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jan 28, 7:53 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 28, 7:53 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
753 PM EST THU JAN 28 2016
.UPDATE...
A POTENT MID AND UPPER LEVEL TROUGH OVER THE EASTERN GULF EARLY
THIS EVENING AND AN ATTENDANT DEVELOPING SURFACE LOW ALONG THE
FLORIDA WEST COAST WILL SHIFT EAST ACROSS THE PENINSULA LATER THIS
EVENING AND INTO THE ATLANTIC OVERNIGHT. AS THESE FEATURES SHIFT
EAST ONGOING AREAS OF LIGHT STRATIFORM RAIN WILL COME TO AN END
WITH GRADUAL CLEARING EXPECTED FROM WEST TO EAST OVERNIGHT AS A
DRIER AND SLIGHTLY COOLER AIR MASS ADVECTS INTO THE REGION ON A
NORTHWEST WIND FLOW. WITH THE RAIN COMING TO AN END HAVE LET THE
FLOOD WATCH FOR LEE...CHARLOTTE...DESOTO...AND HIGHLANDS COUNTIES
EXPIRE AT 7 PM EST. WILL UPDATE THE ZONES SHORTLY TO REMOVE THESE
HEADLINES AND TO REMOVE EARLY EVENING RAIN CHANCES ONCE MOST OF
THE PRECIP ENDS OR SHIFTS EAST OUT OF THE FORECAST AREA...OTHERWISE
NO OTHER GRID OR ZONE CHANGES EXPECTED AT THIS TIME. PLEASANT DRY
WEATHER WILL RETURN FOR FRIDAY AND INTO THE UPCOMING WEEKEND AS
SURFACE HIGH PRESSURE BUILDS IN FROM THE WEST.
&&
.AVIATION...
MVFR/IFR CIGS WILL GIVE WAY TO VFR AFTER 06Z AS DRIER AIR MOVES
INTO THE REGION WITH VFR EXPECTED THROUGH THE REMAINDER OF THE
TAF FORECAST PERIOD. NORTHWEST TO NORTH WINDS IN THE 10 TO 15 KNOT
RANGE WITH GUSTS UP TO 25 KNOTS WILL PREVAIL THROUGH THE PERIOD.
&&
.MARINE...
NORTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE GULF AND BAY
AND INLAND WATERWAYS THE REMAINDER OF TONIGHT AS LOW PRESSURE
LIFTS OUT TO THE NORTHEAST WITH A TRAILING COLD FRONT MOVING SOUTH
OF THE WATERS OVERNIGHT. ADVISORY LEVEL CONDITIONS ARE EXPECTED
OVER THE NEAR AND OFFSHORE WATERS THROUGH MID MORNING ON FRIDAY
WITH CAUTIONARY CONDITIONS ACROSS THE TAMPA BAY AND CHARLOTTE
HARBOR WATERS WITH ROUGH BOATING CONDITIONS EXPECTED. WITH THE
RAIN COMING TO AN END...WILL REMOVE RAIN WORDING FROM THE NEXT
COASTAL FORECAST ISSUANCE AROUND 10 PM...OTHERWISE NO OTHER
CHANGES PLANNED AT THIS TIME. WIND AND SEAS WILL DIMINISH AND
SUBSIDE ON FRIDAY AND INTO THE UPCOMING WEEKEND AS SURFACE HIGH
PRESSURE BUILDS IN FROM THE WEST.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR COASTAL
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL
OUT 20 NM-COASTAL WATERS FROM TARPON SPRINGS TO
SUWANNEE RIVER FL OUT 20 NM-WATERS FROM BONITA BEACH
TO ENGLEWOOD FL OUT 20 TO 60 NM-WATERS FROM ENGLEWOOD
TO TARPON SPRINGS FL OUT 20 TO 60 NM-WATERS FROM
TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM.
&&
UPDATE/AVIATION/MARINE...57/MCMICHAEL
UPPER AIR...03/PAXTON
DECISION SUPPORT...11/MCKAUGHANHazardous weather outlook, Jan 28, 5:00 AM EST, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 500 AM EST THU JAN 28 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-291000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 500 AM EST THU JAN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HEAVY RAIN AND FLOOD IMPACT... SEVERAL ROUNDS OF MODERATE TO HEAVY RAINFALL ARE EXPECTED THROUGH THIS EVENING...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 4. RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE THROUGH THIS EVENING. GIVEN THE HEAVY RAINS OF YESTERDAY...THE GROUND IS NEAR SATURATION...AND ADDITIONAL HEAVY RAINFALL IS LIKELY TO LEAD TO AT LEAST LOCALIZED FLOODING. ...DENSE FOG... DENSE FOG WILL REMAIN A CONCERN OVER THE NEARSHORE WATERS...AND ADJACENT COASTAL REGIONS...WHERE FOG MAY DEVELOP AND MOVE ASHORE. WIDESPREAD VISIBILITIES OF A HALF MILE OR LESS ARE EXPECTED OVER MUCH OF THE NATURE COAST AND SUNCOAST THROUGH THIS MORNING...AND OVER THE NEARSHORE WATERS INTO THE AFTERNOON HOURS. MARINERS SHOULD EXPECT REDUCED VISIBILITIES AND HAZARDOUS BOATING CONDITIONS THIS MORNING. THOSE TRAVELING ALONG OR NEAR THE COAST THIS MORNING CAN EXPECT A SLOW GO...WITH DANGEROUS DRIVING CONDITIONS. SLOW DOWN AND ALLOW PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... A PROLONGED PERIOD OF DRY WEATHER WILL TAKE PLACE THROUGH THE FIRST HALF OF NEXT WEEK. A COLD FRONT WILL BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS BY THE MIDDLE OF NEXT WEEK. ...RIVER FLOOD IMPACT... DUE TO RECENT HEAVY RAINS...SOME AREA RIVERS ARE EXPECTED TO EXPERIENCE AT LEAST MINOR FLOODING AS WE HEAD INTO THE WEEKEND. IF YOU LIVE IN A FLOOD PRONE AREA ALONG A RIVER...PAY VERY CLOSE ATTENTION TO RIVER FORECASTS OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY...BUT SPOTTERS SHOULD MONITOR WEATHER CONDITIONS AND SELF ACTIVATE IF NECESSARY. AUSTIN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 8:14 PM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 26 hr |
Nearby
River Flood Warnings in Florida, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.